| Model Number |
VLAK0109 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Cardiac Tamponade (2226); Pericardial Effusion (3271)
| Date of Event |
02/24/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
During a farawatch procedure, a versacross connect access solution for faradrive and versacross large access solution was selected for use.A small pericardial effusion was noted at baseline on ice.Ablation had just begun, and while confirming catheter contact on ice in the left superior pulmonary vein, a larger and growing effusion was observed.No resistance was felt while maneuvering any catheters.Despite the enlarging effusion, the physician elected to continue the procedure to complete both the ablation and the watchman implant.A pericardiocentesis was performed at the end of the case, and 900 ml of blood was removed.The location of a perforation was not confirmed, and no imaging identifying a perforation site was available.The patient was admitted to the hospital following the complication.The device is not available for return as it was retained by the account.
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
Additional Manufacturer Narrative
Investigation summary: based on the available information, although no product has been returned due to disposal, we have determined that the cardiac tamponade and pericardial effusion is a known inherent risk with use of this product.Device history record review: the manufacturing batch record review confirmed that the device met all material, assembly, and performance specifications.Device technical analysis: it was indicated the device is unavailable for return; therefore, a technical analysis of the complaint device could not be completed.Labeling review: review of the instructions for use confirmed that cardiac tamponade and pericardial effusion is addressed as a potential procedural complication when using versacross large access solution.Additionally, based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use.Risk review: a risk review performed for the versacross large access solution device confirmed that the event of cardiac tamponade and pericardial effusion is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Product risk benefit includes consideration of risk severity and rate, and the overall residual risk of the versacross large access solution device is acceptable.Investigation conclusion: based on the information provided, the reported event of cardiac tamponade and pericardial effusion is a known inherent risk of versacross large access solution.There were no indications that the device was used outside the bounds of labeled/indicated use or evidence of a product performance related issue.
Event or Problem Description